News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Can the Mirena IUD cause nervousness?


 cat512 - Thu Jul 31, 2008 7:16 pm

Hi,
I'm 38 yrs. old and had the Mirena IUD inserted in Feb. 2007. I had no side effects with it, everything was going fine... In May 2008, for a few days I started feeling nervousness, then in June 2008, for a few days, the same feelings, and also in July 2008, the same thing. It was the same time of the month each time, around the 4th-7th. I went to a psychiatrist, thinking it was anxiety, and when I looked more closely at the exact dates, thought it was odd, and so I researched side effects of the Mirena IUD. In approx. 5% (or more as it states), nervousness is listed as a side effect. So, I had the IUD removed yesterday, and am waiting to see if that was really it, or if I am just getting anxiety now. Have you heard of anybody going through this? My gyno has not heard of it...yet. She isn't saying that it didn't cause it, but she isn't saying it did either. I just think it's ironic that the feelings came the same time of each month...and it was nervousness off and on those days, not a panic attack, just anxiety. I had hormone blood work done, and everything was in the normal range. I don't want to be put on any medicine for any length of time, but will if I continue to feel this way. I was prescribed ativan to take if I feel I need it. So, my question is have you heard of this kind of thing before? Thank you!
 Dr. Chan Lowe - Thu Aug 28, 2008 11:29 pm

User avatar Hello Cat512,

Nervousness is a documented side effect of Minera. It may very well be that the Minera is what was causing the nervousness but nervousness, in itself, is relatively common. It is very reasonable to try seeing if this improves after removal of the IUD. If it does, this would support the causative theory.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here